For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Not Wanted Go to previous topic Go to next topic Go to higher level

By cmonge On 2012.11.26 23:07
My husband is starting to have personality changes. He is actually mean sometimes and definitely not the person I married. He told me the other day I was the problem and I should just disappear. I was devastated. This is not the first time he has told me to leave.

I am starting to get frustrated with this. As sorry as I feel for him if he doesn't want me around then I am happy to go. Frankly, I am beginning to get sick of the mood swings. Has anyone else experienced this?

By jaxrock On 2012.11.27 07:32
How awful.....

From personal experience, I would suggest to have his doctor check his medications.....

In my husband's case, when he was taken off Requip, his personality went back to "normal"........

I always feel very comfortable calling his neurologist whenever I notice something as scary as what you're experiencing. Hopefully, your husband's doctor will have a solution.

Good Luck........

By Freespirit On 2012.11.27 09:54
My heart goes out to you. Whether it is the medication, the PD itself, or a combo, there are personality changes that happen with our loved ones. My husband has said shocking things to me that have crushed me. Later, he doesn't even remember saying them and is aghast when I tell him what he said. I am now at the point where I take very little personally because I know that my husband cannot help it. He is NOT a mean person, nor insensitive, but the ravages of this disease has changed his personality and it is beyond both of our control. I, as a caregiver have a hard time understanding it - I can't imagine how difficult it must be for my husband.

Hang in there and I guess my best suggestion is to try not to take it personally, but I know it is not easy.

By Reflection On 2012.11.27 11:33
I second the counsel to consider that medications, and especially dopamine agonists (eg, requip, neupro) could be a factor. My husband said very similar things; now that he's off the requip, his personality is much closer to what it was prior to Parkinson's. A lot of damage was done in the interim - to me, to our kids. He didn't think anything was wrong while on the drug. Good luck.

By blue2 On 2012.11.27 14:35
My reply is much the same as 'Freespirit's. My husband is not taking any agonists but says mean things when he is angry/frustrated. Mean is far from his normal personality. He too, does not remember the anger or cruel words later. I'm learning to let it go. His anger and return to 'normal' can happen instantly and for no apparent reason.

By carman96 On 2012.11.27 22:47
This really hits home since I got so mad at my husband tonight for something he said to me. This doesn't happen often but tonight it just got to me. I told him I hated him and didn't want to be here. He just said well ain't you something. Goodnight. I'm sure he's already forgotten about it while I'm still very upset. It just gets so hard sometimes to spend your whole life taking care of someone and not getting much in return.
I would never leave my husband. Maybe I just need a vacation!

By parkinit On 2012.11.27 22:56
Carman -

You make a good point. When we are at our rope's end and our exhausted, sad, or frustrated feelings linger longer than a few hours and possibly extend over several days, this is a BIG sign that we need to take a break.

Many states have an elderly/aging division that provides respite care services so you can take time off for a quick weekend getaway to visit relatives or take several hours to just get away. My state provides the equivalent of $300 every 3 months to allow me a break.

By cmonge On 2012.11.28 09:46
Thank you everyone for your support. My husband is not on any meds so that is not the reason. I will just have to tell his neurologist. We see him on Friday.

By Reflection On 2012.11.30 12:47
I hope you get some answers today. It's rough to live with. I hope it will get easier.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you